MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 18-6/5.8/75 xxl esophageal balloon catheter was advanced for dilatation.However, during inflation at 5 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 18-6/5.8/75 xxl esophageal balloon catheter was advanced for dilatation.However, during inflation at 5 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.It was further reported that the balloon ruptured on the first inflation for 5 few seconds.The device was simply pulled out after it ruptured.
 
Additional Manufacturer Narrative
Device evaluated by mfr: an xxl device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 12mm in length and extended from a position 1mm proximal of the distal markerband to 13mm proximal of the distal markerband.An examination of the balloon material and the tip region identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified multiple shaft kinks.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14031136
Report Number2134265-2022-04086
Device Sequence Number6300484
Product Code KNQ
UDI-Device Identifier08714729163190
UDI-Public08714729163190
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0023611459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer04/06/2022
07/18/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/19/2022
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown